Georgia, 2015Damaging Winds in Georgia, April 25, 2015
April 25, 2015 · NWS CHS · 49 events in 9 counties and zones
Strong instability and a strongly sheared environment set up favorable conditions for a damaging QLCS that swept through central and southeast Georgia. Reports of widespread wind damage occurred in the Savannah area along with a measured wind gust of 81 mph at the Savannah Airport and a measured 91 mph wind gust on an elevated crane at the Georgia Ports Authority.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 49
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong instability and a strongly sheared environment set up favorable conditions for a damaging QLCS that swept through central and southeast Georgia. Reports of widespread wind damage occurred in the Savannah area along with a measured wind gust of 81 mph at the Savannah Airport and a measured 91 mph wind gust on an elevated crane at the Georgia Ports Authority.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 25, 6:48 PM EST, 8 minutes earlier.
Area forecast discussion, Apr 25, 6:48 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
748 PM EDT SAT APR 25 2015
...SEVERE THUNDERSTORMS MOVING INTO THE AREA...
.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTH THROUGH THE AREA SUNDAY EVENING INTO
SUNDAY NIGHT. DRY HIGH PRESSURE WILL PREVAIL MONDAY INTO TUESDAY.
A GULF OF MEXICO STORM SYSTEM WILL IMPACT THE REGION MID WEEK WITH
DRY HIGH PRESSURE THEN LIKELY RETURNING THROUGH THE END OF THE
WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
MESOSCALE UPDATE...A LARGE SUPERCELL WITH A HISTORY OF PRODUCING
BASEBALL SIZE HAIL IS MOVING INTO CANDLER COUNTY ATTM. THE
ENVIRONMENT AHEAD OF THE STORM CONTINUES TO FAVOR VERY LARGE HAIL
AND DESTRUCTIVE WINDS. FARTHER TO THE SOUTHWEST...A QLCS IS
RAPIDLY MATURING OVER SOUTH-CENTRAL GEORGIA. THE QLCS IS ON TRACK
TO CROSS MUCH OF SOUTHEAST GEORGIA AND POSSIBLY SOUTHEAST SOUTH
CAROLINA AS FAR NORTH AS EDISTO BEACH. INSTABILITY REMAINS MODEST
AHEAD OF THE CONVECTIVE CLUSTER AND SUFFICIENT TO MAINTAIN STRONG
UPDRAFTS FOR SEVERAL MORE HOURS. 0-6KM BULK SHEAR REMAINS
SUPPORTIVE OF SUPERCELLS.
THERE IS A POTENTIAL FOR THIS TO BE A SIGNIFICANT SEVERE WEATHER
EVENT...ESPECIALLY WEST OF THE I-95 CORRIDOR. WE CONTINUE TO
MONITOR TRENDS CAREFULLY. GRIDS/TEXT PRODUCTS HAVE BEEN UPDATED TO
REFLECT CURRENT SHORT TERM TRENDS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY...LOW PRESSURE WILL SHIFT OFF THE MID ATLANTIC COAST
EARLY...ALLOWING A BACKDOOR COLD FRONT TO APPROACH THE SOUTHEAST
DURING THE DAY. DEEP WESTERLY FLOW AHEAD OF THE FRONT WILL ALLOW
FAIRLY SIGNIFICANT HEATING OVER THE AREA...WITH AFTERNOON TEMPS
EXPECTED TO PEAK IN THE UPPER 80S TO AROUND 90 DEGREES. GIVEN THIS
AMOUNT OF HEATING...LOW LVL MIXING WILL BE ENHANCED AND WILL LIKELY
RESULT IN BREEZY CONDITIONS THROUGHOUT THE AFTERNOON AS A 30-40 KT
LOW LVL JET PASSES OVER THE SOUTHEASTERN UNITED STATES. AS THE FRONT
BEGINS TO ENTER NORTHERN AREAS DURING THE EVENING...IT WILL BE
SOMEWHAT MOISTURE STARVED. HOWEVER...WE COULD SEE A FEW SHOWERS
AND/OR THUNDERSTORM DURING LATE AFTERNOON INTO EARLY OVERNIGHT HOURS
AS THE FRONT CONTINUES A SOUTHWARD SHIFT OVER THE AREA. SFC WINDS
WILL QUICKLY BECOME NORTH BEHIND THE FRONT...WITH RAPIDLY COOLING
AND DRYING CONDITIONS FROM NORTH TO SOUTH SUNDAY NIGHT. IN
GENERAL...LOW TEMPS WILL RANGE IN THE MID 50S NORTH TO LOW 60S
SOUTH.
MONDAY AND TUESDAY...DRY HIGH PRESSURE WILL BUILD FROM THE
NORTH/NORTHWEST BEHIND A COLD FRONT WELL TO OUR SOUTH. AS A
RESULT...TEMPS WILL BE MUCH COOLER WITHIN NORTHERLY FLOW. IN
GENERAL...MONDAY AFTERNOON HIGHS WILL RANGE FROM THE LOW TO MID
70S...THEN COOL A FEW MORE DEGREES ON TUESDAY AS HIGH PRESSURE
BECOMES CENTERED OVER THE SOUTHEAST. BY TUESDAY EVENING...MOISTURE
RETURNS AS ONSHORE FLOW DEVELOPS WELL AHEAD OF LOW PRESSURE SHIFTING
OVER THE NORTHERN GULF OF MEXICO. A FEW SHOWERS WILL BE
POSSIBLE...MAINLY SOUTH OF INTERSTATE 16 BEFORE SUNSET.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
RAIN CHANCES WILL BE INCREASING FROM THE SOUTHWEST TUESDAY NIGHT AS
DEVELOPING LOW PRESSURE ALONG THE NORTHERN GULF COAST MOVES TOWARD
THE AREA ALONG WITH DEEPER MOISTURE. STILL SOME TIMING/STRENGTH
DIFFERENCES THOUGH WITH THIS SYSTEM WITH THE ECMWF CONTINUING TO BE
FASTER AND STRONGER WITH THE LOW AS IT MOVES THROUGH SOUTHEAST
GEORGIA WEDNESDAY/WEDNESDAY NIGHT. THE LOW SHOULD BE PULLING AWAY
FROM THE AREA THURSDAY WITH IMPROVING CONDITIONS...ALTHOUGH CANNOT
RULE OUT SOME LINGERING SHOWERS AS DUE TO THE SLOW PROGRESSION OF
THE UPPER TROUGH. FRIDAY AND SATURDAY LOOK DRIER WITH TEMPS GETTING
BACK TO AT OR JUST ABOVE NORMAL.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SHORT TERM IMPACTS WILL BE FROM SEVERE TSTMS APPROACHING FROM THE
WEST. CURRENT TIMING TAKES THE QLCS THROUGH KSAV ROUGHLY 02-04Z
AND KCHS 03-05Z. GUSTY WINDS...HAIL...AND VERY HEAVY RAIN WILL
LIKELY ACCOMPANY THESE STORMS. HIGHEST CONFIDENCE FOR SEVERE
IMPACTS WILL BE AT KSAV. WILL CARRY 2SM TSRA BR TEMPO 1/2SM +TSRA
FG SCT010 BKN025CB TO COVER FOR NOW. AT KCHS...ITS A BIT MORE
UNCERTAIN IF THE TSTMS WILL BE WEAKENING AS THEY APPROACH THE
TERMINAL. WILL CARRY TEMPO 3SM TSRA TEMPO 1SM TSRA FOR NOW.
AMENDMENTS WILL MOST LIKELY BE NEEDED AS TRENDS BECOME A BIT MORE
APPARENT. STILL A POTENTIAL FOR LOW CLOUDS TO DEVELOP LATE.
OTHERWISE VFR.
EXTENDED AVIATION OUTLOOK...BREEZY SUNDAY AFTERNOON WITH GUSTS OF 25
TO POSSIBLY 30 KTS. VFR CONDITIONS SHOULD THEN PREVAIL INTO TUESDAY
BEFORE SHOWERS AND TSTMS RETURN MAINLY TUESDAY NIGHT INTO WEDNESDAY
NIGHT.
&&
.MARINE...
TONIGHT...GUSTY WINDS NEAR 40 KT BRIEFLY OCCURRED EARLIER ACROSS
THE SOUTHERN SOUTH CAROLINA WATERS IN RESPONSE TO MESOSCALE
INFLUENCES FROM A WAKE LOW. THIS FEATURE IS NOW WELL OFFSHORE AND
CONDITIONS WILL SUBSIDE A BIT. MODEST SOUTH/SOUTHWEST WINDS WILL
PERSIST OVERNIGHT WITH SPEEDS 15-20 KT NEARSHORE WATERS AND 20-25
KT OFFSHORE WATERS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR
THE GEORGIA OFFSHORE LEG THROUGH THE NIGHT. SEAS WILL AVERAGE 2-4
FT NEARSHORE WATERS AND 4-6 FT OFFSHORE WATERS.
SUNDAY THROUGH THURSDAY...WINDS WILL REMAIN ELEVATED FROM THE WEST
ON SUNDAY AHEAD OF A BACKDOOR COLD FRONT THAT PUSHES SOUTH THROUGH
THE WATERS EARLY SUNDAY NIGHT. WE COULD SEE A BRIEF PERIOD OF SMALL
CRAFT ADVISORY LEVEL CONDITIONS IN THE CHS HARBOR SUNDAY AFTERNOON
AS STRONG HEATING OVER LAND PROMOTES MIXING OF A 30-40 KT LOW LVL
JET TO SFC. BEHIND THE COLD FRONT...A NORTHERLY SURGE WILL ENSUE
WITH CONDITIONS NEAR ADVISORY LEVELS MAINLY BEYOND 20 NM SUNDAY
NIGHT. HIGH PRESSURE WILL THEN CONTINUE BUILDING FROM THE NORTH ON
MONDAY...THEN BECOME CENTERED OVER THE AREA ON TUESDAY...LEADING TO
A WEAKENING PRESSURE GRADIENT THROUGH THE PERIOD AND IMPROVED
WINDS/SEAS. CONDITIONS SHOULD THEN GO BACK DOWNHILL AS DEVELOPING
LOW PRESSURE APPROACHES FROM THE SOUTHWEST WEDNESDAY AND PASSES
THROUGH THE AREA WEDNESDAY NIGHT...WITH SMALL CRAFT ADVISORIES
POSSIBLY BEING NEEDED FOR AT LEAST THE WATERS BEYOND 20 NM FROM
SHORE. THERE IS STILL SOME UNCERTAINTY THOUGH REGARDING THE
STRENGTH/TRACK/TIMING OF THE LOW AND THUS FORECAST CONFIDENCE IS LOW
AT THIS TIME.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
SUNDAY FOR AMZ374.
&&
STHazardous weather outlook, Apr 25, 5:33 PM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT SAT APR 25 2015
AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>052-262245-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
633 PM EDT SAT APR 25 2015
...SEVERE THUNDERSTORM WATCH 117 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
AMZ374-262245-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
633 PM EDT SAT APR 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE POSSIBLE THIS
EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Apr 25, 1:30 PM EST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM NON-TSTM WND GST 39 SSE CENTENARY 32.50N 79.10W
04/25/2015 M45 MPH AMZ370 SC BUOY
BUOY 41004 MEASURED A WIND GUST TO 39 KNOTS FROM THE
SOUTH.
&&
EVENT NUMBER CHS1500250
SPRLocal storm report, Apr 25, 2:25 PM EST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM NON-TSTM WND GST 39 SSE CENTENARY 32.50N 79.10W
04/25/2015 M49 MPH AMZ370 SC BUOY
BUOY 41004 MEASURED A WIND GUST TO 43 KNOTS FROM THE
SOUTH.
&&
EVENT NUMBER CHS1500251
SPRSpecial weather statement, Apr 25, 4:52 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
552 PM EDT SAT APR 25 2015
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-260100-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
552 PM EDT SAT APR 25 2015
...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING...
CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS CONTINUE TO ORGANIZE
OVER CENTRAL GEORGIA EARLY THIS EVENING. THESE STORMS WILL MOVE
STEADILY EAST THIS EVENING AND OVERSPREAD MUCH OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA. CONDITIONS ARE FAVORABLE FOR A FEW
OF THESE THUNDERSTORMS TO BECOME SEVERE WITH DAMAGING WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING. AN ISOLATED TORNADO IS ALSO
POSSIBLE. A SEVERE THUNDERSTORM OR TORNADO WATCH MAY BE NEEDED FOR
PARTS OF THE AREA LATER THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON
POSITION AND BE READY TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE
ISSUED FOR YOUR AREA.
THIS IS A DEVELOPING SITUATION. STAY TUNED TO NOAA WEATHER RADIO
ALL HAZARDS OR THE INTERNET FOR THE LATEST INFORMATION FROM THE
NATIONAL WEATHER SERVICE.
&&
Thunderstorm Wind, Candler
- When
- April 25, 6:56 PM EST to 6:57 PM EST
- Where
- Candler County, 4.19 mi S of Metter Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.310, -82.090
The Candler County 911 Call Center reported a tree down across Donnell Road.
Thunderstorm Wind, Bulloch
- When
- April 25, 7:12 PM EST to 7:13 PM EST
- Where
- Bulloch County, 0.9 mi SW of Emit
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.340, -81.740
The Bulloch County 911 Call Center reported a tree down near the intersection of Highway 67 and Emit Grove Road.
Thunderstorm Wind, Bulloch
- When
- April 25, 7:14 PM EST to 7:15 PM EST
- Where
- Bulloch County, 3.57 mi E of Esla
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.210, -81.620
An emergency manager reported a tree down on Ashbranch Road between Interstate 16 and Lawrence Church Road.
Thunderstorm Wind, Bulloch
- When
- April 25, 7:30 PM EST to 7:31 PM EST
- Where
- Bulloch County, 2.07 mi N of Nevils
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.300, -81.770
An emergency manager reported a tree down on Highway 46 near Trapnell Road.
Thunderstorm Wind, Bulloch
- When
- April 25, 7:30 PM EST to 7:31 PM EST
- Where
- Bulloch County, 0.9 mi SW of Emit
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.340, -81.740
An emergency manager reported a tree down on Highway 67 near mile marker 12.
Thunderstorm Wind, Bulloch
- When
- April 25, 7:33 PM EST to 7:34 PM EST
- Where
- Bulloch County, 0.58 mi W of Denmark
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.280, -81.730
An emergency manager reported a tree down on Highway 46 near Brooklet Denmark Road.
Thunderstorm Wind, Tattnall
- When
- April 25, 7:33 PM EST to 7:34 PM EST
- Where
- Tattnall County, 0.91 mi NE of Reidsville Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.080, -82.140
The Tattnall County 911 Call Center reported a tree down across Hutcheson Road.
Thunderstorm Wind, Bulloch
- When
- April 25, 7:35 PM EST to 7:36 PM EST
- Where
- Bulloch County, 2.71 mi ENE of Denmark
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.300, -81.680
An emergency manager reported a tree down on Mud Road near Black Creek Church Road.
Thunderstorm Wind, Tattnall
- When
- April 25, 7:35 PM EST to 7:36 PM EST
- Where
- Tattnall County, Reidsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.080, -82.120
A Tattnall County 911 Call Center reported a tree down on a house along the 100 block of Smith Avenue.
Thunderstorm Wind, Bulloch
- When
- April 25, 7:40 PM EST to 7:41 PM EST
- Where
- Bulloch County, 3.62 mi NE of Esla
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.260, -81.640
An emergency manager reported a tree down on Arcola Road near Black Creek Church Road.
Thunderstorm Wind, Effingham
- When
- April 25, 7:43 PM EST to 7:44 PM EST
- Where
- Effingham County, 3.27 mi SSW of Marlow
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.230, -81.410
A fire department reported multiple trees and power lines down at Holly Circle.
Thunderstorm Wind, Effingham
- When
- April 25, 7:43 PM EST to 7:44 PM EST
- Where
- Effingham County, 0.9 mi SW of Guyton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.320, -81.390
The Effingham 911 Call Center reported multiple trees down across roads on the south side of Guyton.
Thunderstorm Wind, Effingham
- When
- April 25, 7:45 PM EST to 7:46 PM EST
- Where
- Effingham County, 1.81 mi NW of Faulkville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 32.170, -81.350
A county official reported trees and power lines down near the intersection of Roebling Road and Route 17.
Thunderstorm Wind, Effingham
- When
- April 25, 7:45 PM EST to 7:46 PM EST
- Where
- Effingham County, 3.45 mi N of Faulkville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.200, -81.330
The Effingham 911 Call Center reported large trees blown down in a neighborhood off Brittany Lane.
Thunderstorm Wind, Effingham
- When
- April 25, 7:45 PM EST to 7:46 PM EST
- Where
- Effingham County, 3.5 mi N of Faulkville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.200, -81.340
A fire department reported large trees blown down in a neighborhood off Old Oak Road.
Thunderstorm Wind, Effingham
- When
- April 25, 7:45 PM EST to 7:46 PM EST
- Where
- Effingham County, 3.5 mi S of Marlow
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.220, -81.370
The Effingham County 911 Call Center reported power lines down at Highway 17 South and Blue Jay Road.
Thunderstorm Wind, Bryan
- When
- April 25, 7:47 PM EST to 7:48 PM EST
- Where
- Bryan County, 5.14 mi NNW of Lanier
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.200, -81.560
The Bryan County 911 Call Center reported a tree down on Highway 119 near the county line.
Thunderstorm Wind, Effingham
- When
- April 25, 7:48 PM EST to 7:49 PM EST
- Where
- Effingham County, 0.58 mi W of Faulkville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.150, -81.340
A fire department reported trees and debris down near the intersection of Zeigler Road and Kathy Street.
Thunderstorm Wind, Effingham
- When
- April 25, 7:48 PM EST to 7:49 PM EST
- Where
- Effingham County, 2.82 mi NNE of Faulkville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.190, -81.320
A fire department reported large distribution power lines blown down and multiple large tree trees down on Highway 30 and Noel Conaway Road near Buckingham Drive.
Thunderstorm Wind, Effingham
- When
- April 25, 7:48 PM EST to 7:49 PM EST
- Where
- Effingham County, 2.72 mi ENE of Eden
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.190, -81.360
The Effingham County 911 Call Center reported numerous trees down on power lines and across roads around Eden.
Thunderstorm Wind, Chatham
- When
- April 25, 7:52 PM EST to 7:53 PM EST
- Where
- Chatham County, 1.81 mi SW of Bloomingdale
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.110, -81.320
An emergency manager reported trees blown down at scattered locations along Bloomingdale Road between the Interstate 16 interchange and Pine Barren Road.
Thunderstorm Wind, Chatham
- When
- April 25, 7:59 PM EST to 8:00 PM EST
- Where
- Chatham County, 0.91 mi SE of Meinhard
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 32.170, -81.210
Trees were blocking northbound lanes of Interstate 95 near the Georgia Tech Savannah campus.
Thunderstorm Wind, Chatham
- When
- April 25, 8:00 PM EST to 8:01 PM EST
- Where
- Chatham County, 1.38 mi N of Pooler
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.140, -81.250
A trained spotter reported multiple trees down on Wyndham Road in the Forest Lakes Subdivision.
Thunderstorm Wind, Chatham
- When
- April 25, 8:00 PM EST to 8:01 PM EST
- Where
- Chatham County, 0.91 mi SE of Port Wentworth
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.140, -81.160
The public reported multiple trees and power lines down on Coleraine Drive.
Thunderstorm Wind, Chatham
- When
- April 25, 8:00 PM EST to 8:01 PM EST
- Where
- Chatham County, 0.91 mi NE of Pooler
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 32.130, -81.240
Multiple trees were down in the new Tanger outlet parking low. Some trees were newly planted. At least one tree was on a car.
Thunderstorm Wind, Chatham
- When
- April 25, 8:00 PM EST to 8:01 PM EST
- Where
- Chatham County, Pooler
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.120, -81.250
A trained spotter reported multiple trees down on houses and power lines down near Cliff Drive in Pooler.
Thunderstorm Wind, Chatham
- When
- April 25, 8:00 PM EST to 8:01 PM EST
- Where
- Chatham County, (Sav)savannah Intl A
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 32.130, -81.200
A trained spotter reported severe aircraft damaged by thunderstorm winds in the general aviation section of Savannah Airport. The Savannah ASOS measured a wind gust of 81 mph as the damage occurred.
Thunderstorm Wind, Chatham
- When
- April 25, 8:00 PM EST to 8:01 PM EST
- Where
- Chatham County, (Sav)savannah Intl A
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.130, -81.200
A 81 mph wind gust was measured at the Savannah Airport.
Thunderstorm Wind, Chatham
- When
- April 25, 8:01 PM EST to 8:02 PM EST
- Where
- Chatham County, 0.91 mi SW of Port Wentworth
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.140, -81.180
An emergency manager reported two trees blown down along State Route 21 between Gulfstream Road and Grange Road.
Thunderstorm Wind, Chatham
- When
- April 25, 8:01 PM EST to 8:02 PM EST
- Where
- Chatham County, 0.58 mi W of Port Wentworth
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.150, -81.180
An emergency manager reported multiple trees blown down in the Port Wentworth vicinity.
Thunderstorm Wind, Chatham
- When
- April 25, 8:01 PM EST to 8:02 PM EST
- Where
- Chatham County, 1.76 mi E of Garden City
- Measured
- 79 kt (91 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 32.120, -81.140
An emergency manager reported over 200 ship containers displaced from high thunderstorm winds at the Georgia Ports Authority. 91 mph winds were recorded on an elevated crane at the Georgia Ports Authority during the time of the event.
Thunderstorm Wind, Chatham
- When
- April 25, 8:01 PM EST to 8:02 PM EST
- Where
- Chatham County, 1.76 mi E of Garden City
- Measured
- 79 kt (91 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 32.120, -81.140
A peak wind gust of 91 mph was measured on an elevated crane at the Georgia Ports Authority.
Thunderstorm Wind, Chatham
- When
- April 25, 8:01 PM EST to 8:02 PM EST
- Where
- Chatham County, 1.76 mi E of Garden City
- Measured
- 79 kt (91 mph) measured gust
- Reported by
- Newspaper
- Coordinates
- 32.120, -81.140
A shipping crane was tipped over at the Georgia Ports Authority. 91 mph wind gusts were measured at the Georgia Ports Authority at the time the crane tipped over.
Thunderstorm Wind, Chatham
- When
- April 25, 8:02 PM EST to 8:03 PM EST
- Where
- Chatham County, Bona Bella
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.100, -81.170
An emergency manager reported trees blown down in the Garden City vicinity.
Thunderstorm Wind, Chatham
- When
- April 25, 8:03 PM EST to 8:04 PM EST
- Where
- Chatham County, 1.38 mi S of Central Jct
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.060, -81.120
An emergency manager reported a tree fell down onto a vehicle at the intersection of Ogeechee Road and Kollock Street.
Thunderstorm Wind, Chatham
- When
- April 25, 8:03 PM EST to 8:04 PM EST
- Where
- Chatham County, 1.38 mi N of Liberty City
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.050, -81.120
An emergency manager reported trees blown down at scattered locations along Ogeechee Road between 37th Street and Corvair Street.
Thunderstorm Wind, Chatham
- When
- April 25, 8:04 PM EST to 8:05 PM EST
- Where
- Chatham County, 0.69 mi N of Central Jct
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 32.090, -81.120
Law enforcement reported a tree fell down on a house along West Street and caused one injury to a female.
Thunderstorm Wind, Chatham
- When
- April 25, 8:05 PM EST to 8:06 PM EST
- Where
- Chatham County, 0.91 mi NE of Liberty City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.040, -81.110
An emergency manager reported a tree blown down onto power lines at the intersection of Bull Street and Thackery Place.
Thunderstorm Wind, Chatham
- When
- April 25, 8:06 PM EST to 8:07 PM EST
- Where
- Chatham County, 1.17 mi W of Thunderbolt
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 32.030, -81.090
A large gas station awning covering gas pumps was blown down on Waters Avenue.
Thunderstorm Wind, Chatham
- When
- April 25, 8:08 PM EST to 8:09 PM EST
- Where
- Chatham County, 1.17 mi E of Savannah
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.050, -81.060
An emergency manager reported trees blown down at scattered locations along Skidaway Road between Virginia Avenue and 41st street.
Thunderstorm Wind, Chatham
- When
- April 25, 8:09 PM EST to 8:10 PM EST
- Where
- Chatham County, 1.17 mi E of Thunderbolt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 32.030, -81.050
A tree was down on a house.
Thunderstorm Wind, Chatham
- When
- April 25, 8:15 PM EST to 8:16 PM EST
- Where
- Chatham County, 2.38 mi NNE of Wilmington Is
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.000, -80.980
An emergency manager reported a tree blown down on Wilmington Island along North Cromwell Road.
Thunderstorm Wind, Liberty
- When
- April 25, 8:19 PM EST to 8:20 PM EST
- Where
- Liberty County, 3.28 mi SSE of Fleming
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.840, -81.390
An emergency manager reported trees down on Limerick Road.
Thunderstorm Wind, Liberty
- When
- April 25, 8:22 PM EST to 8:23 PM EST
- Where
- Liberty County, 0.69 mi N of Midway
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.810, -81.430
An emergency manager reported roof damage at a nursing home in Midway. Evacuations were necessary.
Thunderstorm Wind, Long
- When
- April 25, 8:24 PM EST to 8:25 PM EST
- Where
- Long County, 3.59 mi SE of Aimar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.750, -81.620
The Long County 911 Call Center reported a tree down on Tibet Road.
Thunderstorm Wind, Chatham
- When
- April 25, 8:25 PM EST to 8:26 PM EST
- Where
- Chatham County, 0.69 mi S of Savannah Beach
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.990, -80.850
A Weatherflow sensor on south Tybee Island measured a 60 mph wind gust.
Thunderstorm Wind, Chatham
- When
- April 25, 8:31 PM EST to 8:32 PM EST
- Where
- Chatham County, 1.38 mi N of Savannah Beach
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.020, -80.850
A Weatherflow sensor on north Tybee Island measured a wind gust of 61 mph.
Thunderstorm Wind, McIntosh
- When
- April 25, 9:06 PM EST to 9:07 PM EST
- Where
- McIntosh County, 0.91 mi SW of Belleview Pt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.520, -81.380
The McIntosh County 911 Call Center reported a tree down near the intersection of Johnson Road and Georgia Highway 99.
Thunderstorm Wind, McIntosh
- When
- April 25, 9:12 PM EST to 9:13 PM EST
- Where
- McIntosh County, 0.91 mi NE of Meridian
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.460, -81.370
The McIntosh County 911 Call Center reported a tree down at the intersection of Swamp Road and Georgia Highway 99.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in Gulf of Mexico, April 25, 20156 deaths · 63 kt wind · 2 events
- Flash Flooding in Mississippi, April 25, 20151 death · 1 injured · $70,000 · 2 events
- Tornadoes and Hail in Kentucky, April 25, 2015$233,000 · EF2 · 37 events
- Hail and Damaging Winds in Texas, April 25, 20151 death · $15,000 · 1.75 in hail · 8 events
- Damaging Winds in Alabama, April 25, 20153 injured · $2.8 million · 60 kt wind · 33 events
- Hail and Damaging Winds in Georgia, April 25, 2015$2.8 million · 2.75 in hail · 20 events
- Damaging Winds in Alabama, April 25, 2015$323,000 · 61 kt wind · 19 events
- Tornado and Hail in Kentucky, April 25, 20151 injured · $230,000 · EF0 · 12 events
- Hail and Damaging Winds in Georgia, April 25, 2015$61,000 · 1 in hail · 26 events
- Hail and Damaging Winds in Illinois, April 25, 2015$69,000 · 1 in hail · 11 events
- Damaging Winds in Florida, April 25, 2015$65,000 · 61 kt wind · 4 events
- Hail and Damaging Winds in Tennessee, April 25 to 26, 2015$49,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574808, 574811, 574813, 574819, 574821, 574823, 574895, 574825, 574826, 574827, 574828, 574829, 574832, 574834, 574837, 574838, 574840, 574841, 574844, 574874, 574867, 574855, 574848, 574851, 574853, 574872, 574882, 574896, 574863, 574869, 574887, 574889, 574901, 574870, 574898, 574899, 574900, 574875, 574881, 574877, and more.